MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT0202
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a smart coil.During the procedure, the physician had difficulty advancing a smart coil; therefore, it was removed.The procedure was completed using another coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note, that the device associated with this complaint was expected to be returned.However, additional information received from the penumbra sales representative on 11/03/2021, indicated that this complaint is a duplicate of mfr# 3005168196-2021-01800.H3 other text: placeholder.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12307845
Report Number3005168196-2021-01787
Device Sequence Number3670827
Product Code HCG
UDI-Device Identifier00814548015699
UDI-Public00814548015699
Combination Product (Y/N)Y
Initial Reporter CountryWZ
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Model Number400SMTHXSFT0202
Device Catalogue Number400SMTHXSFT0202
Device Lot NumberF103162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 YR
Patient SexUnknown
Date Report Sent to FDA01/01/2005